question-icon

Does Intake Of Gemfibrozil Cause Green Stools?

default
Posted on Thu, 13 Oct 2016
Question: Good morning! Have been put on GEMFIBROZIL 600 mg. twice a day. Is there any chance of this medication that would cause very green feces?
doctor
Answered by Dr. Michelle Gibson James (1 hour later)
Brief Answer:
not a known side effect

Detailed Answer:
HI, thanks for using healthcare magic

This is not a known side effect of this medication. In rare instances it can cause black stool but this occurs if it significantly irritates the persons stomach lining.

Green feces can occur if you are having diarrhea or more frequent bowel movements though there are other causes as well.

The brown color in stool is due to changes that occur to the bile as it passes through the colon. If stool is passing out more frequently than normal then the bile does not have the time to undergo its normal changes and the stool appears green.

Other causes would be the use of green leafy vegetables eg XXXXXXX broccoli,spinach etc or any foods with green coloring

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16809 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Does Intake Of Gemfibrozil Cause Green Stools?

Brief Answer: not a known side effect Detailed Answer: HI, thanks for using healthcare magic This is not a known side effect of this medication. In rare instances it can cause black stool but this occurs if it significantly irritates the persons stomach lining. Green feces can occur if you are having diarrhea or more frequent bowel movements though there are other causes as well. The brown color in stool is due to changes that occur to the bile as it passes through the colon. If stool is passing out more frequently than normal then the bile does not have the time to undergo its normal changes and the stool appears green. Other causes would be the use of green leafy vegetables eg XXXXXXX broccoli,spinach etc or any foods with green coloring I hope this helps, feel free to ask any other questions